Was feeling better now slipping back a bit :-(

Hi all.

Hope you've all enjoyed the long weekend. I'm just having a bit of a moan.

I had my first course of steroids and it was easier to breath after I'd finished the whole course. I've had 3 good days. I've been mega busy as well because it was my daughters 3rd birthday so had various family members round. I was feeling so positive for this weeks school runs.

And today I'm feeling like I'm slipping back again :-( Now I'm dreading the shool run again.

Note to self - Positive thoughts Maria!

Last edited by

7 Replies

  • Hi there Maria . How you doing ? What a stupid guestion !!!! I bet you ,like all mums been feeling bit better ,then doing too much ,we all do it .think,thats it i,,m fine ...no im not ....bugger ! It,ll take time to feel full benefits of steroids. Let them do there job and you,ll be ok ! It,s early days yet give your body time. Rest and you be ok lots of love.and strength. Sue. X

  • When you start steroids, it takes a few days to get working in your system. The same is true when you stop your course. It is not unusual to feel lousy after the third or fourth day as although they are still working in you, the big Hit of taking a pill is missing. Relax, things will level themselves out over the next few days.

  • Hi, I know this may seem a stupid thing to say when you are a busy mum, but you must look after yourself as well .....accept all help from friends and relations and don't be afraid to ask ....rest when you can and ignore any mess.

    About the school run, is there anyone who can take over for a while, and also explain to the school about your health problems so they understand if you are late sometimes and this may ease the stress.

    Go back to your gp as well and explain that the effect of the steroids have worn off, I was given a longer and tapering off course so my breathing was more under control. I know it is easy to rush around doing stuff when you feel a bit better, but you need to be aware of your breathing and take care you are not tending to hyperventilate unintentionally. Can you find time today to ring the helpline for advice? Thinking of you

  • Good Morning! Well I hope it is for you and the school run wasn't too dreadful! My husband suffers with severe COPD and sometimes when he has had antibiotics and steroids - he feels pretty awful when he has finished the course. I would recommend you go back to the doctor and just check that you definitely don't have an infection. I remember one doctor telling my husband that this can happen with COPD and it can take a little while to recover. Try to take care and if you can rest while the children are at school! Lots of love TAD xx

  • Hi all,

    I took it really slowly and I was not as bad as I have been. My eldest is at nursery every pm for 3 hours. He starts full time school Sept and my middle one (daughter) starts nursery. That's going to be 3, 30 min each way trips. I currently go at my childrens pace and stop about 4 times for a breather. Come Sept I'll be doing a lot of walking.

    Hopefully my meds will be in place and working by then. I'm going to try for mobility which would make life so much easier. I feel a bit like I should not be applying and their going to laugh at me, "Your 35 and look after your 3 children, bla bla bla". Thats me being silly thou.

    I told the school today and their getting their home school support worker to contact me to see uf there is anything they can do to help. There's so much help out there if you can tap into it isn't there.

  • I am glad you managed the school run today and the school is helping you too, that will take some of the stress off you. Have you tried asking the Citizens Advice Bureaux to see if you eligible for any benefits including the motobility.

  • Nothing ventured nothing gained. Try for all the help you need. Good luck.

You may also like...